Sunday, December 4, 2016
Pharmacy and Medications
Can u take Prozac and adarral (Adderall) in the a.m, then take klodopin (Klonopin) in p.m. or adarall (Adderall) first thing am,Prozac mid morning and klodopin (Klonopin) in p.m? Is this safe?
Another name for Prozac is fluoxetine. Another name for Klonopin (klodopin) is clonazepam. Adderall (adarall) is mixed amphetamine /dextroamphetamine salts.
The most important question to answer here is what did your doctor intend for you to do. It is important to take your medicines the way your doctor prescribed them. The instructions for correct use are contained on the prescription label provided by your pharmacist.
That said, it probably makes most sense to take both the Prozac and the Adderall in the morning, and at the same time. There is no particular reason to take the Adderall and Prozac at two separate times, and this practice would most likely result in missed doses. It also makes most sense to take your clonazepam at bedtime. Taking your medicines this way should be safe.
A number of side effects can occur with the Adderall and Prozac. These include upset stomach, headaches, trouble sleeping and rapid heart rate. There do not seem to be any significant drug interactions between the three medicines prescribed for you. However, "serotonin syndrome" has been reported in patients taking amphetamines and some antidepressants. To our knowledge, it has not been reported in patients taking fluoxetine and amphetamines together. However, there is a potential risk when taking these medicines as part of the same treatment regimen. The symptoms of serotonin syndrome include: increased heart rate, muscle spasms and stiffness, sweating, and high fever. If you experience any of these effects, stop taking the fluoxetine and mixed amphetamine salts and call your doctor immediately.
Due to its long half life, clonazepam may cause drowsiness and mental sluggishness the next day. It is important to consider this before driving or operating other potentially dangerous machinery.
If you have any more questions or concerns, it is always reasonable to contact your doctor or a pharmacist who knows you for further information.
This response was prepared in part by Heidi Lenhart, PharmD candidate at the University of Cincinnati College of Pharmacy
Robert James Goetz, PharmD, DABAT
Assistant Professor of Pharmacy Practice
College of Medicine
University of Cincinnati